Alert archive / Washington / High Wind Warnings in 2015

High Wind Warning 5, NWS Seattle, WA

December 2, 2015San Juan County, Washington

NWS Seattle, WA issued this high wind warning at Dec 2, 2015, 9:52 PM PST for San Juan County, Washington. It took effect at Dec 3, 2015, 1:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 2, 2015, 9:52 PM PST (05:52 UTC)
In effect from
Dec 3, 2015, 1:00 PM PST
Expired
Dec 3, 2015, 9:00 PM PST
In force
8 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 5.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2015-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2015-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WWUS76 KSEW 030552
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
952 PM PST WED DEC 2 2015

WAZ516-517-031400-
/O.UPG.KSEW.WI.Y.0017.151203T1400Z-151204T0200Z/
/O.NEW.KSEW.HW.W.0005.151203T2100Z-151204T0500Z/
NORTH COAST-CENTRAL COAST-
952 PM PST WED DEC 2 2015

...HIGH WIND WARNING IN EFFECT FROM 1 PM TO 9 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PST THURSDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* WIND...SOUTH TO SOUTHEAST WIND WILL INCREASE TO 30 TO 40 MPH
  THURSDAY AFTERNOON...THEN TURN WESTERLY BY EARLY EVENING. GUSTS
  TO 60 MPH ARE POSSIBLE. WINDS WILL DIMINISH BY LATE THURSDAY
  EVENING.

* SOME AFFECTED LOCATIONS...HOQUIAM...WESTPORT...AND FORKS.

* TIMING...STRONGEST WINDS ARE LIKELY LATE THURSDAY AFTERNOON TO
  EARLY EVENING.

* IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND 
  TAKE DOWN POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ001-503-506-510-031400-
/O.UPG.KSEW.WI.Y.0017.151203T1800Z-151204T0600Z/
/O.NEW.KSEW.HW.W.0005.151203T2200Z-151204T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
952 PM PST WED DEC 2 2015

...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PST THURSDAY. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* WIND...SOUTH WIND WILL INCREASE TO 25 TO 40 MPH LATE THURSDAY
  AFTERNOON OR EARLY EVENING...THEN TURN SOUTHWESTERLY BEFORE
  EASING LATE IN THE EVENING. GUSTS TO 60 MPH ARE POSSIBLE. 

* SOME AFFECTED LOCATIONS...THE SAN JUAN ISLANDS...BELLINGHAM...
  AND PORT TOWNSEND.

* TIMING...STRONGEST WINDS ARE LIKELY THURSDAY EVENING.

* IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND
  TAKE DOWN POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ504-507-509-511-555-556-558-559-031400-
/O.NEW.KSEW.HW.W.0005.151203T2200Z-151204T0600Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-
952 PM PST WED DEC 2 2015

...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PST THURSDAY. 

* WIND...SOUTH WIND WILL INCREASE TO 25 TO 40 MPH LATE THURSDAY
  AFTERNOON OR EARLY EVENING...THEN TURN SOUTHWESTERLY BEFORE
  EASING LATE IN THE EVENING. GUSTS TO 60 MPH ARE POSSIBLE. 

* SOME AFFECTED LOCATIONS...THE I-5 METRO CORRIDOR INCLUDING
  OLYMPIA...TACOMA...SEATTLE...BELLEVUE...AND EVERETT. OTHER
  LOCATIONS INCLUDE BREMERTON AND HOOD CANAL.

* TIMING...STRONGEST WINDS ARE LIKELY THURSDAY EVENING STARTING
  AROUND THE EVENING COMMUTE.

* IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND
  TAKE DOWN POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ514-515-031400-
/O.NEW.KSEW.WI.Y.0018.151204T0000Z-151204T0800Z/
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
952 PM PST WED DEC 2 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THURSDAY TO MIDNIGHT PST
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 PM THURSDAY TO MIDNIGHT PST THURSDAY
NIGHT. 

* WIND...WESTERLY WIND WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO
  45 MPH THURSDAY EVENING.

* SOME AFFECTED LOCATIONS...PORT ANGELES...SEQUIM.

* TIMING...THURSDAY EVENING.

* IMPACTS...SMALL TREES MAY TOPPLE AND SOME POWER OUTAGES ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
WEATHER.GOV/SEATTLE
MERCER
6 follow-up statements
918 
WWUS76 KSEW 030628 AAA
NPWSEW

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
1028 PM PST WED DEC 2 2015

WAZ516-517-031400-
/O.CON.KSEW.HW.W.0005.151203T2100Z-151204T0500Z/
NORTH COAST-CENTRAL COAST-
1028 PM PST WED DEC 2 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PST
THURSDAY...

* WIND...SOUTH TO SOUTHEAST WIND WILL INCREASE TO 30 TO 40 MPH 
  THURSDAY AFTERNOON...THEN TURN WESTERLY BY EARLY EVENING. GUSTS 
  TO 60 MPH ARE POSSIBLE. WINDS WILL DIMINISH BY LATE THURSDAY 
  EVENING. 

* SOME AFFECTED LOCATIONS...HOQUIAM...WESTPORT...AND FORKS.

* TIMING...STRONGEST WINDS ARE LIKELY LATE THURSDAY AFTERNOON TO 
  EARLY EVENING. 

* IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND 
  TAKE DOWN POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ001-503-504-506-507-509>511-555-556-558-559-031400-
/O.CON.KSEW.HW.W.0005.151203T2200Z-151204T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
1028 PM PST WED DEC 2 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM TO 10 PM PST
THURSDAY...

* WIND...SOUTH WIND WILL INCREASE TO 25 TO 40 MPH LATE THURSDAY 
  AFTERNOON OR EARLY EVENING...THEN TURN SOUTHWESTERLY BEFORE 
  EASING LATE IN THE EVENING. GUSTS TO 60 MPH ARE POSSIBLE. 

* SOME AFFECTED LOCATIONS...THE I-5 METRO CORRIDOR INCLUDING 
  OLYMPIA...TACOMA...SEATTLE...BELLEVUE...AND EVERETT. OTHER 
  LOCATIONS INCLUDE BREMERTON AND HOOD CANAL. 

* TIMING...STRONGEST WINDS ARE LIKELY THURSDAY EVENING STARTING 
  AROUND THE EVENING COMMUTE. 

* IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND 
  TAKE DOWN POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ512-031400-
/O.EXB.KSEW.WI.Y.0018.151203T2200Z-151204T0600Z/
LOWER CHEHALIS VALLEY AREA-
1028 PM PST WED DEC 2 2015

...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM TO 10 PM PST THURSDAY. 

* WIND...SOUTHERLY WIND WILL INCREASE TO 20 TO 35 MPH WITH GUSTS
  TO 45 MPH LATE THURSDAY AFTERNOON AND EVENING.

* SOME AFFECTED LOCATIONS...MONTESANO...ELMA.

* TIMING...STRONGEST WINDS WILL OCCUR LATE THURSDAY AFTERNOON AND
  EARLY EVENING.

* IMPACTS...SMALL TREES MAY TOPPLE AND SOME POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ514-515-031400-
/O.EXT.KSEW.WI.Y.0018.151203T2200Z-151204T0800Z/
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
1028 PM PST WED DEC 2 2015

...WIND ADVISORY NOW IN EFFECT FROM 2 PM THURSDAY TO MIDNIGHT PST
THURSDAY NIGHT...

* WIND...WESTERLY WIND WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 
  45 MPH THURSDAY EVENING. 

* SOME AFFECTED LOCATIONS...PORT ANGELES...SEQUIM.

* TIMING...THURSDAY EVENING.

* IMPACTS...SMALL TREES MAY TOPPLE AND SOME POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
WEATHER.GOV/SEATTLE
MERCER
451 
WWUS76 KSEW 031212
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
412 AM PST THU DEC 3 2015

WAZ516-517-032015-
/O.CON.KSEW.HW.W.0005.151203T2100Z-151204T0500Z/
NORTH COAST-CENTRAL COAST-
412 AM PST THU DEC 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...

* WIND...SOUTH TO SOUTHEAST WIND WILL INCREASE TO 30 TO 40 MPH
  THIS AFTERNOON...THEN SWITCH TO WESTERLY BY EARLY EVENING. GUSTS
  TO 60 MPH ARE POSSIBLE. WINDS WILL EASE LATE THIS EVENING.

* SOME AFFECTED LOCATIONS...HOQUIAM...WESTPORT...AND FORKS.

* TIMING...STRONGEST WINDS ARE LIKELY LATE THIS AFTERNOON TO
  EARLY EVENING.

* IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND 
  TAKE DOWN POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ001-503-504-506-507-509>511-555-556-558-559-032015-
/O.CON.KSEW.HW.W.0005.151203T2200Z-151204T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
412 AM PST THU DEC 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...

* WIND...SOUTH WIND WILL INCREASE TO 25 TO 40 MPH LATE THIS
  AFTERNOON OR EARLY EVENING...THEN SWITCH TO SOUTHWESTERLY
  BEFORE EASING LATE IN THE EVENING. GUSTS TO 60 MPH ARE POSSIBLE.

* SOME AFFECTED LOCATIONS...THE I-5 METRO CORRIDOR INCLUDING
  OLYMPIA...TACOMA...SEATTLE...BELLEVUE...EVERETT...AND BELLINGHAM.
  OTHER LOCATIONS INCLUDE BREMERTON AND HOOD CANAL.

* TIMING...STRONGEST WINDS ARE LIKELY LATE THIS AFTERNOON AND
  EVENING.

* IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND 
  TAKE DOWN POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ514-515-032015-
/O.CON.KSEW.WI.Y.0018.151203T2200Z-151204T0800Z/
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
412 AM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

* WIND...WESTERLY WIND WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO
  45 MPH THIS EVENING.

* SOME AFFECTED LOCATIONS...PORT ANGELES...SEQUIM.

* TIMING...THIS EVENING.

* IMPACTS...SMALL TREES MAY TOPPLE AND SOME POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ512-032015-
/O.CON.KSEW.WI.Y.0018.151203T2200Z-151204T0600Z/
LOWER CHEHALIS VALLEY AREA-
412 AM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING...

* WIND...SOUTHERLY WIND WILL INCREASE TO 20 TO 35 MPH WITH GUSTS
  TO 45 MPH LATE THIS AFTERNOON AND EVENING.

* SOME AFFECTED LOCATIONS...MONTESANO...ELMA.

* TIMING...STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON AND
  EARLY EVENING.

* IMPACTS...SMALL TREES MAY TOPPLE AND SOME POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
654 
WWUS76 KSEW 031623
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
823 AM PST THU DEC 3 2015

WAZ516-517-040030-
/O.CON.KSEW.HW.W.0005.151203T2100Z-151204T0500Z/
NORTH COAST-CENTRAL COAST-
823 AM PST THU DEC 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PST THIS EVENING...

* WIND...SOUTH TO SOUTHEAST WIND WILL INCREASE TO 30 TO 40 MPH
  THIS AFTERNOON...THEN SWITCH TO WESTERLY AROUND 4 PM. THE WEST
  WIND LOOKS STRONGER. SOME SPOTS COULD HAVE WIND POSSIBLY AS
  HIGH AS 50 MPH WITH GUSTS TO 70 MPH FOR A COUPLE OF HOURS
  CENTERED AROUND 4 PM. WINDS WILL EASE RAPIDLY IN THE EVENING.

* SOME AFFECTED LOCATIONS...HOQUIAM...WESTPORT...AND FORKS.

* TIMING...STRONGEST WINDS ARE LIKELY LATE THIS AFTERNOON TO EARLY 
  EVENING. 

* IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND 
  TAKE DOWN POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ001-503-504-506-507-509>511-555-556-558-559-040030-
/O.CON.KSEW.HW.W.0005.151203T2200Z-151204T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
823 AM PST THU DEC 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PST THIS EVENING...

* WIND...SOUTH WIND WILL INCREASE TO 25 TO 40 MPH LATE THIS 
  AFTERNOON OR EARLY EVENING...THEN SWITCH TO SOUTHWESTERLY BEFORE 
  EASING LATE IN THE EVENING. GUSTS TO 60 MPH ARE POSSIBLE. 

* SOME AFFECTED LOCATIONS...THE I-5 METRO CORRIDOR INCLUDING 
  OLYMPIA...TACOMA...SEATTLE...BELLEVUE...EVERETT...AND BELLINGHAM. 
  OTHER LOCATIONS INCLUDE BREMERTON AND HOOD CANAL. 

* TIMING...LATEST MODEL FORECASTS INDICATE THIS WILL BE A SHORT
  LIVED BUT POWERFUL EVENT. HIGH WIND WILL BEGIN IN PIERCE COUNTY
  AROUND 3 PM...SPREAD TO KING AND SNOHOMISH COUNTIES BY 4 PM...
  AND THEN SPREAD TO THE NORTH INTERIOR BY 5 PM. BY 7 PM THE HIGH
  WIND IS FORECAST TO BE OVER.

* IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND 
  TAKE DOWN POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ514-515-040030-
/O.CON.KSEW.WI.Y.0018.151203T2200Z-151204T0800Z/
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
823 AM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

* WIND...WESTERLY WIND WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 
  45 MPH THIS EVENING. 

* SOME AFFECTED LOCATIONS...PORT ANGELES...SEQUIM.

* TIMING...THIS EVENING.

* IMPACTS...SMALL TREES MAY TOPPLE AND SOME POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ512-040030-
/O.CON.KSEW.WI.Y.0018.151203T2200Z-151204T0600Z/
LOWER CHEHALIS VALLEY AREA-
823 AM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PST THIS EVENING...

* WIND...SOUTHERLY WIND WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 
  45 MPH LATE THIS AFTERNOON AND EVENING. 

* SOME AFFECTED LOCATIONS...MONTESANO...ELMA.

* TIMING...STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON AND EARLY 
  EVENING. 

* IMPACTS...SMALL TREES MAY TOPPLE AND SOME POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
345 
WWUS76 KSEW 032211
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
211 PM PST THU DEC 3 2015

WAZ516-517-040500-
/O.CON.KSEW.HW.W.0005.000000T0000Z-151204T0500Z/
NORTH COAST-CENTRAL COAST-
211 PM PST THU DEC 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WIND...WESTERLY WIND OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE. SOME MODELS SHOW WIND POSSIBLY AS HIGH AS 50 MPH WITH
  GUSTS TO 70 MPH FOR A COUPLE OF HOURS CENTERED AROUND 4 PM.
  WINDS WILL EASE RAPIDLY LATER IN THE EVENING.

* SOME AFFECTED LOCATIONS...HOQUIAM...WESTPORT...AND FORKS.

* TIMING...STRONGEST WINDS ARE LIKELY LATE THIS AFTERNOON TO EARLY 
  EVENING. 

* IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND 
  TAKE DOWN POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ001-503-504-506-507-509>511-555-556-558-559-040600-
/O.CON.KSEW.HW.W.0005.000000T0000Z-151204T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-EAST PUGET SOUND LOWLANDS-
BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY-
211 PM PST THU DEC 3 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WIND...SOUTH WIND WILL INCREASE TO 25 TO 40 MPH LATE THIS
  AFTERNOON OR EARLY EVENING...THEN SWITCH TO SOUTHWESTERLY BEFORE
  EASING LATE IN THE EVENING. GUSTS TO 60 MPH ARE POSSIBLE. HIGH
  WIND IS LESS CERTAIN THAN EARLIER BUT THE WARNING WILL CONTINUE.

* SOME AFFECTED LOCATIONS...THE I-5 METRO CORRIDOR INCLUDING 
  OLYMPIA...TACOMA...SEATTLE...BELLEVUE...EVERETT...AND BELLINGHAM. 
  OTHER LOCATIONS INCLUDE BREMERTON AND HOOD CANAL. 

* TIMING...LATEST MODEL FORECASTS INDICATE THIS WILL BE A SHORT
  LIVED BUT POWERFUL EVENT. HIGH WIND COULD BEGIN IN PIERCE COUNTY
  AROUND 4 PM...SPREAD TO KING AND SNOHOMISH COUNTIES BY 5 PM...
  AND THEN SPREAD TO THE NORTH INTERIOR BY 6 PM. BY 8 PM ANY HIGH
  WIND IS LIKELY TO BE OVER.

* IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND 
  TAKE DOWN POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ514-515-040800-
/O.CON.KSEW.WI.Y.0018.000000T0000Z-151204T0800Z/
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
211 PM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WIND...WESTERLY WIND WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 
  45 MPH THIS EVENING. 

* SOME AFFECTED LOCATIONS...PORT ANGELES...SEQUIM.

* TIMING...THIS EVENING.

* IMPACTS...SMALL TREES MAY TOPPLE AND SOME POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ512-040600-
/O.CON.KSEW.WI.Y.0018.000000T0000Z-151204T0600Z/
LOWER CHEHALIS VALLEY AREA-
211 PM PST THU DEC 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* WIND...SOUTHERLY WIND WILL INCREASE TO 20 TO 35 MPH WITH GUSTS TO 
  45 MPH LATE THIS AFTERNOON AND EVENING. 

* SOME AFFECTED LOCATIONS...MONTESANO...ELMA.

* TIMING...STRONGEST WINDS WILL OCCUR LATE THIS AFTERNOON AND EARLY 
  EVENING. 

* IMPACTS...SMALL TREES MAY TOPPLE AND SOME POWER OUTAGES ARE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
348 
WWUS76 KSEW 040132
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
532 PM PST THU DEC 3 2015

WAZ504-507-509-511-555-556-558-559-040245-
/O.CAN.KSEW.HW.W.0005.000000T0000Z-151204T0600Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-
532 PM PST THU DEC 3 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND
WARNING. 

BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40
MPH WILL GRADUALLY EASE THIS EVENING. STRONG DAMAGING WINDS ARE
NO LONGER EXPECTED.

$$

WAZ516-517-040245-
/O.CAN.KSEW.HW.W.0005.000000T0000Z-151204T0500Z/
NORTH COAST-CENTRAL COAST-
532 PM PST THU DEC 3 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND
WARNING. 

STRONG DAMAGING WINDS ARE NO LONGER EXPECTED. WESTERLY WINDS OF
15 TO 25 MPH WILL GRADUALLY EASE THIS EVENING.

$$

WAZ514-515-040245-
/O.CAN.KSEW.WI.Y.0018.000000T0000Z-151204T0800Z/
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
532 PM PST THU DEC 3 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

WESTERLY WINDS OF 10 TO 20 MPH WILL EASE THIS EVENING. STRONG
WINDS ARE NO LONGER EXPECTED.

$$

WAZ512-040245-
/O.CAN.KSEW.WI.Y.0018.000000T0000Z-151204T0600Z/
LOWER CHEHALIS VALLEY AREA-
532 PM PST THU DEC 3 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS OF 10 TO 20 MPH WILL EASE OVERNIGHT. STRONG WINDS
ARE NO LONGER EXPECTED.

$$

WAZ001-503-506-510-040500-
/O.EXT.KSEW.HW.W.0005.000000T0000Z-151204T0500Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
532 PM PST THU DEC 3 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WIND...SOUTHWEST WINDS TO 25 TO 35 MPH WITH ISOLATED GUSTS TO 60
  MPH ARE POSSIBLE UNTIL AROUND 9 PM THIS EVENING. WINDS WILL EASE
  LATER THIS EVENING.

* SOME AFFECTED LOCATIONS...BELLINGHAM...WHIDBEY ISLAND...THE SAN
  JUANS...AND PORT TOWNSEND.

* TIMING...STRONGEST WINDS HAVE PEAKED AND WILL GRADUALLY EASE
  THROUGH THE EVENING. GUSTS TO 60 MPH COULD STILL OCCUR UNTIL 9
  PM THIS EVENING.

* IMPACTS...HIGH WINDS CAN DAMAGE PROPERTY...TOPPLE TREES...AND 
  TAKE DOWN POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
WEATHER.GOV/SEATTLE
306 
WWUS76 KSEW 040507
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
907 PM PST THU DEC 3 2015

WAZ001-503-506-510-040615-
/O.EXP.KSEW.HW.W.0005.000000T0000Z-151204T0500Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
907 PM PST THU DEC 3 2015

...HIGH WIND WARNING WILL EXPIRE AT 9 PM PST THIS EVENING...

BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH WILL GRADUALLY EASE THROUGH
TONIGHT. STRONG DAMAGING WINDS ARE NO LONGER EXPECTED.

$$
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Dec 2, 3:00 PM PST, 6 hours 52 minutes earlier.

Area forecast discussion, Dec 2, 3:00 PM PST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST WED DEC 2 2015

.SYNOPSIS...A FRONT WILL REACH THE COAST THIS EVENING AND MOVE
INLAND TONIGHT. SNOW AND FREEZING RAIN IS LIKELY TONIGHT AND
THURSDAY IN THE CASCADES. A LOW PRES CENTER IS FORECAST TO MOVE
NORTH OFF THE COAST THURSDAY MORNING THEN INTO SOUTHERN BRITISH
COLUMBIA THURSDAY AFTERNOON...GIVING BREEZY TO WINDY CONDITIONS TO
WESTERN WASHINGTON. UNSETTLED CONDITIONS WILL CONTINUE ON FRIDAY.

&&

.SHORT TERM...RAIN IS FORECAST TO BEGIN ON THE COAST LATE THIS
AFTERNOON AND SPREAD INLAND OVERNIGHT. RAIN WILL CONTINUE THURSDAY
AND TAPER THURSDAY NIGHT.

THE SNOW LEVEL OVER MOST OF THE AREA DURING THIS EVENT IS FORECAST
TO BE HIGH...7000-8000 FEET...EXCEPT IN THE CASCADES WHERE IT WILL
BE MORE LIKE 4000 FEET. STRONG EASTERLY FLOW WILL KEEP THE PASSES
EVEN COLDER...WELL BELOW FREEZING. THE UPSHOT IS THERE WILL BE
FREEZING RAIN IN THE PASSES ALONG WITH SNOW. AT HIGHER ELEVATIONS
THE PRECIPITATION WILL BE ALL SNOW. AT SNOQUALMIE PASS PRECIPITATION
IS LIKELY TO TURN TO RAIN LATE IN THE AFTERNOON AFTER WINDS SWITCH
TO WESTERLY. IN CONSULTATION WITH NWAC THE SNOW AMOUNTS HAVE BEEN
LOWERED TO BELOW WARNING AMOUNTS. A WINTER WEATHER ADVISORY IS NOW
IN EFFECT FOR SNOW AND ALSO TO HIGHLIGHT THE POTENTIAL FOR FREEZING
RAIN IN THE PASSES...ESPECIALLY SNOQUALMIE PASS.

NEXT BIT OF WEATHER IS WIND ON THURSDAY AFTERNOON. A LOW CENTER IS
FORECAST TO MOVE NORTH NORTHEAST OFF THE COAST DURING THE DAY. BY
AFTERNOON AND EVENING IT WILL BE IN SOUTHERN BRITISH COLUMBIA. MODEL
GRADIENTS ARE NOT PARTICULARLY STRONG...KPDX-KBLI IS AROUND +10MB AT
THE STRONGEST...WHICH IMPLIES ADVISORY LEVEL WIND OVER THE COAST AND
NORTH INTERIOR. HAVE ISSUED A WIND ADVISORY FOR THOSE AREAS.

FRIDAY WILL HAVE A SHORT WAVE SURFACE RIDGE AND A WEAK UPPER TROUGH.
THIS IS A SHOWERY PATTERN. RAIN RETURNS SATURDAY AFTERNOON AND IT
COULD BE HEAVY AT TIMES THROUGH SATURDAY NIGHT.

HIGH TEMPERATURES WILL BE 50-55 THURSDAY WITH SOME COOLING FRIDAY
AND SATURDAY. OVERNIGHT LOWS WILL BE IN THE 40S. BURKE

.LONG TERM...SUNDAY LOOKS SHOWERY IN BOTH THE GFS AND EURO. AFTER
THAT THE MODELS DIVERGE WITH THE GFS SHOWING A SHORT WAVE SURFACE
RIDGE ON MONDAY AND THE EURO SHOWING RENEWED RAIN. MORE WEATHER
FOLLOWS LATER IN THE WEEK. HAVE KEPT THE FORECAST MOIST WITH LIKELY
POPS SUNDAY THROUGH WEDNESDAY. BURKE

&&

.HYDROLOGY...RIVER FLOODING IS UNLIKELY THROUGH FRIDAY. THE
FORECAST RAINFALL SATURDAY AFTERNOON AND NIGHT COULD BE ENOUGH TO
CAUSE THE SKOKOMISH RIVER TO EXPERIENCE MINOR FLOODING ON SUNDAY.
WILL GIVE THE MODELS ANOTHER CYCLE BEFORE DECIDING ON A WATCH. IN
GENERAL THE PATTERN NEXT WEEK...WHILE WET...IS PROGRESSIVE...SO NO
PARTICULAR SYSTEM KEEPS HEAVY RAIN GOING FOR VERY LONG. MORE MINOR
FLOODING DOES SEEM POSSIBLE NEXT WEEK THOUGH. BURKE

&&

.AVIATION...THE NEXT FRONTAL SYSTEM JUST OFF THE COAST WILL
MOVE SLOWLY OVER WRN WA TONIGHT AND THURSDAY AND THEN INLAND
THURSDAY NIGHT. THE AIR IS STABLE AND THE FLOW ALOFT IS SW. THERE
WILL BE PERIODS OF RAIN TONIGHT AND THURSDAY.

KSEA...THERE WILL BE PERIODS OF RAIN TONIGHT AND THURSDAY...AND THEN
BLUSTERY SW WINDS ARE EXPECTED LATE THU AFTERNOON AND EVENING.

&&

.MARINE...THE NEXT FRONT WILL MOVE OVER WRN WA TNGT AND STALLS AS A
WAVE RIDES UP OVER WRN WA THU. THE COASTAL WATERS AND EAST ENTRANCE
OF THE STRAIT OF JUAN DE FUCA WILL HAVE SE GALES AND THERE IS IS A
GOOD CHANCE THAT THE OTHER AREAS WILL SEE GALES AS WELL AS THE
SYSTEM MOVES THROUGH THE AREA THU AFTERNOON. THIS FRONT WILL HAVE A
WIND SHIFT TO WESTERLIES OVER THE COASTAL WATERS THU AFTERNOON AND
IN THE STRAIT EARLY THU EVENING.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY
     COAST AND NORTH INTERIOR.
     WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
     10 PM PST THURSDAY CASCADES.

PZ...GALE WARNINGS ARE IN EFFECT FOR ALL THE MARINE AREAS EXCEPT FOR
     THE CENTRAL STRAIT AND PUGET SOUND AND HOOD CANAL WHERE A GALE
     WATCH IS IN EFFECT. SMALL CRAFT ADVISORY IN EFFECT FOR GRAYS
     HARBOR BAR.

&&

WWW.WEATHER.GOV/SEATTLE

AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 9:17 PM PSTStorm WarningSEW17 hr
Dec 2, 9:52 PM PSTWind AdvisorySEW20 hr
Dec 3, 9:54 AM PSTRiver Flood WarningSEWMason12 days
Dec 3, 2:34 PM PSTSmall Craft AdvisorySEW4 hr

Nearby

High Wind Warnings in Washington, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.